Alert archive / Idaho / Lake Wind Advisories in 2021

Lake Wind Advisory 22, NWS Pocatello, ID

June 21, 2021Bannock County, Bingham County, Power County, Idaho

NWS Pocatello, ID issued this lake wind advisory at Jun 21, 2021, 5:48 AM MDT for Bannock County, Bingham County, Power County, Idaho. It took effect at Jun 21, 2021, 6:00 AM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 21, 2021, 5:48 AM MDT (11:48 UTC)
In effect from
Jun 21, 2021, 6:00 AM MDT
Expired
Jun 21, 2021, 12:00 PM MDT
In force
6 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bingham County, ID, Power County, ID

The radar

The Pocatello radar (KSFX), 32 km from the middle of the area, began a volume at 11:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 11.8 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2021-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2021-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3852 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

859 
WWUS75 KPIH 211148
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
548 AM MDT Mon Jun 21 2021

IDZ054-211600-
/O.NEW.KPIH.LW.Y.0022.210621T1200Z-210621T1600Z/
Lower Snake River Plain-
Including the cities of Pocatello, Blackfoot, American Falls, 
Shelley, and Fort Hall
548 AM MDT Mon Jun 21 2021

...LAKE WIND ADVISORY IN EFFECT UNTIL 10 AM MDT THIS MORNING...

* WHAT...Northeast winds 10 to 20 mph expected.

* WHERE...American Falls Reservoir.

* WHEN...Until 10 AM MDT this morning.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
2 follow-up statements
165 
WWUS75 KPIH 211529
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
929 AM MDT Mon Jun 21 2021

IDZ054-211800-
/O.EXT.KPIH.LW.Y.0022.000000T0000Z-210621T1800Z/
Lower Snake River Plain-
Including the cities of Pocatello, Blackfoot, American Falls, 
Shelley, and Fort Hall
929 AM MDT Mon Jun 21 2021

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL NOON MDT TODAY...

* WHAT...Northeast winds 9 to 15 mph.

* WHERE...American Falls Reservoir.

* WHEN...Until noon MDT today.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
987 
WWUS75 KPIH 211749
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
1149 AM MDT Mon Jun 21 2021

IDZ054-211900-
/O.EXP.KPIH.LW.Y.0022.000000T0000Z-210621T1800Z/
Lower Snake River Plain-
Including the cities of Pocatello, Blackfoot, American Falls, 
Shelley, and Fort Hall
1149 AM MDT Mon Jun 21 2021

...LAKE WIND ADVISORY WILL EXPIRE AT NOON MDT TODAY...

Northeast winds across American Falls Reservoir have tapered off,
and no longer favor rough chop. Therefore, the advisory will be
allowed to expire.

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this lake wind advisory went out at Jun 21, 2:42 AM MDT, 3 hours 6 minutes earlier.

Area forecast discussion, Jun 21, 2:42 AM MDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
242 AM MDT Mon Jun 21 2021

.SHORT TERM...Today through Wednesday. High pressure briefly
builds across Idaho today, before getting pushed off to the south
and east. We will be dry today with no much in the way stronger
winds. We will be watching for a few hours this morning to see if
we need a last minute LAKE WIND ADVISORY for American Falls
Reservoir for northeast winds. They have been slowly dropping
overnight, and we may see them just hitting the threshold or just
below for a couple of hours after sunrise.

Attention turns toward some moisture and a couple of weak "waves"
working across central and eastern Idaho tomorrow and Wednesday.
The models are pretty consistent on developing storms across the
central mountains later in the afternoon, then across the
Centennial Mountains/Island Park area as we head into the evening
hours. The concern is that we are  that chance considering some
data shows more widespread development across the central
mountains and eventually toward Island Park. Another concern is
that some of the higher resolution models develop isolated storms
across the South Hills and eventually across the Snake Plain. That
isn't shown in the forecast, but certainly bears watching to see
if we need push chances up in those areas as well. Many of these
storms won't produce a lot of rain, although we could see a brief
burst of rainfall. Gusty winds will be the main concern. It will
be a bit breezy and warmer tomorrow. Excessive heat concerns are
possible across portions of the lower Snake Plain, Magic Valley
and southern highlands. We may need a HEAT ADVISORY for some of
these areas, but will hold off this morning. Another round of
showers and storms is expected Wednesday, but confidence on
coverage and where is becoming a concern. The issue is with the
timing of that push coming to eastern Idaho. Yesterday's forecast
look more widespread, vs today's which shows storms mainly around
Island Park and the southern highlands, drifting northeast. We
will stick with the Blend of Models which has isolated storms over
most of our mountainous areas and nothing really for the Snake
Plain. Do expect this to change over the next 24+ hours. Keyes

.LONG TERM...Thursday through Monday. Anyone hoping for
widespread precip and more seasonal temperatures is out of luck in
the extended forecast period, and likely beyond. Only chance for
precip will be Thursday and into Friday as the area is stuck
between a receding low across northern California and a building
high across the Pacific NW. Should be just enough instability and
moisture to support low-end PoPs focused on the higher terrain of
the Central Mountains and eastern Highlands on Thursday. As the
ridge continues to expand on Friday, low precip chances seem
possible along the WY border but again any PoPs would be
isolated/scattered in nature. Ridge will continue to build over
the region and eventually position itself nearly directly over the
area by the weekend and into next week. This means zero chance
for any precip along with continued well above normal
temperatures. In fact, both the operational GFS and ECMWF and some
of their ensembles are showing potential for some all-time record
heat across eastern Idaho as we get into early next week. If this
pans out, and it is still a big if, we could see temperatures in
the Snake Plain push 105 to maybe even 110 in spots. Much can
still change though this far out in time but heat related hazards
do seem probable at some point based on recent model trends.
McKaughan

&&

.AVIATION...VFR expected at area terminals through the forecast period. Winds
will generally be light, around 10 kts or less, with limited cloud
cover and no chances for precip. McKaughan

&&

.FIRE WEATHER...Today looks a "quiet" day with lighter winds and
warmer/dry conditions. With ridge over us tonight, look for pretty
poor humidity recovery over portions of the central mountains and
Zones 413/427. Things pick up again tomorrow as the ridge shifts
south and east for midweek. Winds pick up across portions of Zones
410, 413, 425 and 427. The air will be pretty dry in these areas,
but the combination of wind and humidity won't quite be there for
a RED FLAG WARNING. With moisture increasing and a weak "wave"
crossing the central mountains tomorrow, showers and thunderstorms
will develop across the central mountains. These storms will be
moving north and east, with storms eventually developing across
Zone 411. Many of these storms will not produce a lot of rain
overall, even if we do get brief bursts of rain. That means gusty
winds will be the main risk besides lightning. A few storms may
turn out "wet" though. There is some concern we are UNDERFORECASTING
thunderstorm potential across 475, 476 and 411. Until we get a
better idea of what will happen in the next 24 hours, we will keep
thunderstorm coverage isolated. It's also possible we could a few
storms across 427 and out into the Snake Plain, but the chance is
well below 10 percent at the moment. Thunderstorms are still
possible Wednesday and Thursday. Confidence is lower now in terms
of location and coverage as timing becomes an issue with any push
of moisture and uptick in storms. For now, we are going with
isolated coverage mainly across the higher elevations. Do expect
these forecasts to greatly change daily until we can get a better
handle on things. It looks like with a little better moisture, we
should see a mix of wet and dry storms...leaning still more on the
dry side. By the weekend and heading into next week, the models
are persistent on building a strong ridge centered over the
region. This will bring hot and dry weather back. In fact, if
some of the warmer forecasts pan out...we are talking records and
possibly even some all-time record highs falling. Keyes

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
None.
&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 1:28 PM MDTHeat AdvisoryPIHBlaine, Cassia, Lincoln, Minidoka, Power32 hr

Nearby

Lake Wind Advisories in Idaho, 2021Every lake wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.